Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

My wife started having some heavy acne for the first time in her life, so when she visited dermatologist they recommended Benzoyl peroxide 5%. After applying it twice, once in the morning and once at night, the following morning her entire face was dark red, peeling, it was horrible she looked like a tomato. As soon as that happened she stopped using the cream right away, it's been two weeks since that happened and her inflammation has only gotten worse. We had to wait two weeks since the local dermatologist wouldn't be back till then we live in a pretty rural area in Japan, this was during Golden Week, a famous time in Japan where the majority of business go on vacation for 2 weeks.

She is also suffering from intense insomnia from her ketogenic diet during these two weeks she's been super stressed out and only being able to get 3 hours of sleep on average maybe less. I fear that the insomnia, stress from the extreme redness is only making her more depressed and making her inflammation worse.

Today my wife was prescribed Protopic but it makes her skin so itchy. We're both hoping that this will get rid of her intense redness. But the thing she's worried about the most is she's afraid that she will have permanent skin damage from the damage Benzoyl peroxide has done and her face will never look the same. She started developing a puffiness under her eyes, and the inflammation was pretty intense puffiness the same day before getting the Protopic cream.

Is it likely that her skin will never return to the original pale color, will she have permanent skin damage? the doctor gave us a really unclear answer if all of the redness would disappear which made her really depressed, she's afraid to go outside cause her face is extremely red but only her face.

We're going through this together hopefully after the first 2 weeks of using Protopic all of her redness will disappear but do you think there's a chance she will have permanent pigment damage?

And if so is there anything we can do about it?

Share this post


Link to post
Share on other sites

 i'm not a doctor or dermatologist but from personal experience, bp cream can cause nasty redness / damage which then takes some time to heal  (1-2 weeks).

if your wife has  sensitive skin, you might want to check any  possible side effects of any medicines used. a lot of creams can cause redness. - talk to your  dermatologist if you have a problem.

but  diet, poor sleep and stress can  contribute to skin problems.


 

Edited by MrBakery

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×